MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform 45 stapler instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted thoracic procedure, a piece of a sureform 45 stapler instrument broke and fell into the patient.The stapler would not advance fully through the trocar and there was additional difficulty when attempting to remove the device.The stapler was not on tissue and was not used prior to being removed completely from the patient.Once removed, the team at the surgical field inspected the device and noticed a piece seemed to be missing from the "sheath" at the wrist of the stapler.The stapler was not being fired when the piece fell into the patient, and it did not fall during a collision.It was unclear how/if the fragment that fell into the patient was retrieved.An unspecified "other" post-operative test was performed.The procedure was completed as planned.On 09-feb-2026, intuitive surgical, inc.(isi) received user facility report (b)(4) stating: "during a robotic thoracic procedure, a disposable robotic stapler was being placed.The stapler would not advance fully through the trocar and there was additional difficulty when attempting to remove the device.The stapler was not on tissue and was not used prior to being removed completely from the patient.Once removed, the team at the surgical field inspected the device and noticed a piece seemed to be missing from the "sheath" at the wrist of the stapler.".

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24313362
Report Number2955842-2026-03196
Device Sequence Number5676203
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(17)280831(10)K11250828
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK11250828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite